Discussions that mention clindamycin

General Health board


Has anyone here taken Bactrim DS or others of this kind? Did you have any reactions? After reading about the antibiotic, im tempted not to risk even taking it. Its sound like a nasty drug to be out there. I am coming off IV vancomycin for MRSA (resistant staph) and the doctor prescribed me a month of Bactrin DS, and clinamycin also. I have had clindamycin and only took it for a few days, because it made me so ill. Anyways, anybody have any info on it, personal experiences? (This was a deep tissue infection of the abdominal wall)
You really need to take what your doctor is prescribing for you for your specific infection. Your culture report shows the sensitivity results and just what types of antibiotics would work well (or not) for you. With the choices the doctor has to make regarding which antibiotic to prescribe, he takes into consideration your allergies and current medications and how any particular antibiotic will react with them. What is VERY IMPORTANT here is for you to contact your doctor right away to let him know that you have stopped the Clindamycin and have not yet taken the Bactrim. In order for these antibiotics to work as planned, they need to stay in your system continuously - skipping days or stopping them altogether means you are losing ground and will have to start all over again with your treatment. I think you should take your ABI the exact way your doctor has prescribed. You can always call and ask if there is an alternative ABI to replace the Clindamycin but I would bet that with an abdominal wall infection, he has prescribed the most powerful treatment possible to prevent complications, including deadly sepsis. Please call your doctor today!